Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Modular varieties with the Fraser-Horn property

Author: Diego Vaggione
Journal: Proc. Amer. Math. Soc. 127 (1999), 701-708
MSC (1991): Primary 08A05, 08B10
MathSciNet review: 1473681
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The notion of central idempotent elements in a ring can be easily generalized to the setting of any variety with the property that proper subalgebras are always nontrivial. We will prove that if such a variety is also congruence modular, then it has factorable congruences, i.e., it has the Fraser-Horn property. (This property is well known to have major implications for the structure theory of the algebras in the variety.)

References [Enhancements On Off] (What's this?)

  • 1. J. BERMAN and W. A. BLOK, The Fraser-Horn and apple properties, Trans. Amer. Math. Soc. 302 (1987), 427-465. MR 88h:08010
  • 2. D. BIGELOW and S. BURRIS, Boolean algebras of factor congruences, Acta Sci. Math., 54 (1990), 11-20. MR 91j:08012
  • 3. S. BURRIS, Remarks on the Fraser-Horn property, Algebra Universalis, 23 (1986), 19-21. MR 88b:08009
  • 4. S. BURRIS and H. SANKAPPANAVAR, A Course in Universal Algebra, Springer-Verlag, New York, 1981. MR 83k:08001
  • 5. C. C. CHANG and H. J. KEISLER, Model Theory, North-Holland, Amsterdam-London, 1973. MR 53:12927
  • 6. A. DAY, A characterization of modularity for congruence lattices of algebras, Canad. Math. Bull. 12 (1969), 167-173. MR 40:1317
  • 7. J. DUDA, Fraser-Horn identities can be written in two variables, Algebra Universalis, 26 (1989), 178-180. MR 90d:08009
  • 8. G. A. FRASER and A. HORN, Congruence relations in direct products, Proc. Amer. Math. 26 (1970), 390-394. MR 42:169
  • 9. G. GRÄTZER, General Lattice Theory, Birkhäuser Verlag, Basel and Stuttgart, 1978. MR 80c:06001a
  • 10. H. P. GUMM, Geometrical Methods in Congruence Modular Algebras, Mem. of the Amer. Math. Soc., 286 (1983). MR 85e:08012
  • 11. R. McKENZIE, G. McNULTY and W. TAYLOR, Algebras, Lattices, Varieties, Volume 1, The Wadsworth & Brooks/Cole Math. Series, Monterey, California (1987). MR 88e:08001
  • 12. J. KOLLAR, Congruences and one element subalgebras, Algebra Universalis, 9 (1979) 266-267. MR 80d:08011
  • 13. R. S. PIERCE, Modules over commutative regular rings, Mem. of the Amer. Math. Soc., 70 (1967). MR 36:151
  • 14. H. RIEDEL, Existentially closed algebras and Boolean products, Journal of Symbolic Logic 53 (1988), 571-596.
  • 15. D. VAGGIONE, ${\cal V}$ with factorable congruences and ${\cal V=}I\Gamma ^a({\cal V}_{DI})$ imply ${\cal V}$ is a discriminator variety, Acta Sci. Math. 62 (1996), 359-368. MR 97h:08012
  • 16. D. VAGGIONE, Varieties in which the Pierce stalks are directly indecomposable, Journal of Algebra 184 (1996), 424-434. MR 97f:08010
  • 17. D. VAGGIONE, Varieties of shells, Algebra Universalis, 36 (1996) 483-487. MR 97h:08004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 08A05, 08B10

Retrieve articles in all journals with MSC (1991): 08A05, 08B10

Additional Information

Diego Vaggione
Affiliation: Facultad de Matemática, Astronomía y Física (Fa.M.A.F.), Universidad Nacional de Córdoba, Ciudad Universitaria, Córdoba 5000, Argentina

Received by editor(s): April 24, 1997
Received by editor(s) in revised form: July 7, 1997
Additional Notes: This research was supported by CONICOR and SECYT (UNC)
Communicated by: Carl Jockusch
Article copyright: © Copyright 1999 American Mathematical Society